MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS29A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist, during a transfemoral transcatheter aortic valve replacement procedure with a 29mm sapien 3 valve, the commander delivery system flex tip separated from the flex shaft during withdrawal of the delivery system.The patient had a history of abdominal aortic aneurysm (aaa) grafts.The 16fr esheath+ was not inserted at a steep angle.However, there was difficulty inserting the sheath into the patient.During advancement of the valve through the expandable portion of the sheath, some push force was required, but the procedure proceeded normally.The valve was successfully implanted in the intended position.During withdrawal of the commander delivery system into the sheath, slight resistance was encountered.There was a small amount of retained volume in the balloon.The interventional cardiologist (ic) paused and withdrew additional volume from the indeflator, which facilitated complete removal of the system from the sheath.While walking back to the table with the delivery system, the field clinical specialist observed that the flex tip had separated from the flex shaft.The ic and team were informed.No damage to the sheath was reported.The patient remained stable throughout the procedure, which concluded without further complications.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and additional information based on the engineer evaluation.The following sections of this report have been updated: additional code added to h6 component code, additional codes added to h6 type of investigation, corrected h6 investigation findings, and corrected h6 investigation conclusions.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode is not required at this time.The commander delivery system was returned for evaluation.The returned device was visually examined, and the following was observed: flex tip is detached from flex shaft, and the bond break is clean with no stretching.Due to the nature of the event, neither functional nor dimensional testing was performed.Post-procedural device imagery was reviewed, and the following was noted: flex tip separated from flex shaft at flex tip/flex shaft bond location, with bond showing minimal signs of heat treatment.Additionally, review of the provided preprocedural imagery of the patient's anatomy revealed the following: graft is present in the abdominal aorta.There is tortuosity in the abdominal aorta and access vessels.There is calcification and undersized lumen diameters in the access vessels.The minimum lumen diameter required for use of 16f esheath+ is >6.0mm.The instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The detachment of the delivery system flex tip from the flex shaft was confirmed based on evaluation of the returned device and imagery.During the manufacturing process, the flex tip is bonded to the flex shaft using heat treatment.A flex tip/flex shaft bond separation with inadequate heat treatment (as evidenced by minimal stretching of the material at the bond site) indicates that the manufacturing process may have been incomplete.If the flex tip to flex shaft bond is not processed correctly, tension on the flex shaft (such as withdrawal or other maneuvers) may cause full separation of the flex tip from the flex shaft bond, as observed on the returned device.In this case, the complaint was confirmed.Withdrawal difficulty due to residual fluid in the balloon potentially caused enough tension at the flex tip to flex shaft bond location to cause the observed separation.Investigation results suggest/indicate that factors related to manufacturing (inadequate heat treatment of flex tip/flex shaft bond) likely contributed to this event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.As the event was determined to be related to a product nonconformance, an awareness communication focusing on separation of the flex tip with the manufacturing sites for this device was performed.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22806737
Report Number2015691-2025-06647
Device Sequence Number9063887
Product Code NPT
UDI-Device Identifier00690103193961
UDI-Public(01)00690103193961(17)261028(10)66115807
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9600LDS29A
Device Lot Number66115807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale